Nonstochastic languages as projections of 2-tape quasideterministic languages

  • Richard Bonner
  • Rūsiņš Freivalds
  • Jānis Lapiņš
  • Antra Lukjanska
Contributed Papers Logic - Semantics - Automata
Part of the Lecture Notes in Computer Science book series (LNCS, volume 1450)


A language L (n) of n-tuples of words which is recognized by a n-tape rational finite-probabilistic automaton with probability 1-ε, for arbitrary ε > 0, is called quasideterministic. It is proved in [Fr 81], that each rational stochastic language is a projection of a quasideterministic language L (n) of n-tuples of words. Had projections of quasideterministic languages on one tape always been rational stochastic languages, we would have a good characterization of the class of the rational stochastic languages. However we prove the opposite in this paper. A two-tape quasideterministic language exists, the projection of which on the first tape is a nonstochastic language.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [Fr 78]
    Rūsiņš Freivalds. Recognition of languages with high probability by various types of automata. ”Dokladi AN SSSR”, 1978, v. 239, No. 1, p. 60–62 (in Russian)zbMATHMathSciNetGoogle Scholar
  2. [Fr 81]
    Rūsiņš Freivalds. Projections of languages recognizable by probabilistic and alternating finite multitape automata. ”Information Processing Letters”, 1981, v. 13, No. 4/5, p. 195–198.zbMATHMathSciNetCrossRefGoogle Scholar
  3. [Fr 91]
    Rūsiņš Freivalds. Complexity of probabilistic versus deterministic automata. ”Lecture Notes in Computer Science”, Springer, 1991, v. 502, p. 565–613Google Scholar
  4. [RS 59]
    M.O. Rabin and D. Scott. Finite automata and their decision problems. ”J. Res. Develop.”, 1959, v. 3, No. 2, p. 114–125.MathSciNetGoogle Scholar
  5. [Mi 66]
    B.T. Mirkin. Towards the theory of multitape automata. ”Kibernetika”, 1966, No 5, p. 12–18. (in Russian)MathSciNetGoogle Scholar
  6. [Ca 57]
    J.W.S. Cassels. An Introduction to Diophantine Approximation. Cambridge Tracts in Mathematics and Mathematical Physics, vol. 45, 1957.Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 1998

Authors and Affiliations

  • Richard Bonner
    • 1
  • Rūsiņš Freivalds
    • 2
  • Jānis Lapiņš
    • 3
  • Antra Lukjanska
    • 2
  1. 1.Department of Mathematics and PhysicsMälardalens UniversityLatvia
  2. 2.Institute of Mathematics and Computer ScienceUniversity of LatviaRigaLatvia
  3. 3.Department of MathematicsUniversity of LatviaRigaLatvia

Personalised recommendations